Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 243, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 24, 2001, 7:25 PM CDT for Hardin County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 7:25 PM CDT (00:25 UTC)
- Expired
- Oct 24, 2001, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hardin County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 7:40 PM CDT | Thunderstorm Wind | Countywide, TN | Numerous trees were blown down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 6:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
573 WUUS54 KMEG 250025 SVRMEM TNC071-250100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 725 PM CDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 800 PM CDT. * AT 722 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SAVANNAH...MOVING EAST AT 50 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 800 PM CDT INCLUDE... OLIVE HILL...WALNUT GROVE... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3541 8831 3502 8835 3504 8782 3535 8782
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:40 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 24, 3:40 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT WED OCT 24 2001 THE STRONG COLD FRONT CURRENTLY APPROACHING OUR NW COUNTIES WILL MOVE THROUGH THE ENTIRE CWA FROM NOW THROUGH LATE EVENING. A LINE OF TSTMS WILL FOLLOW THE FRONT FROM W TO E THROUGH THE EVENING. EXPECT AN ABRUPT DROP IN TEMPS BEHIND THE FRONT LATER TNT. THE REST OF THE FCST PERIOD LOOKS DRY WITH COOLER THAN NORMAL TEMPS. PRELIM VALUES MEM 47/63/38/63 5000 MKL 44/60/33/60 8000 JBR 43/61/35/62 1000 TUP 49/65/36/62 5000 .MEG...WIND ADVISORY ALLOWED TO EXPIRE. 012
In the hours before
Special weather statement, Oct 24, 7:05 PM CDT, 20 minutes before
ARZ049-058-MSZ001>015-020>022-250300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 705 PM CDT WED OCT 24 2001 TORNADO WATCH NUMBER 800 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... IN EAST ARKANSAS...LEE AND PHILLIPS. TORNADO WATCH NUMBER 800 CONTINUES IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING COUNTIES... IN NORTH MISSISSIPPI...DESOTO...TUNICA...COAHOMA...TATE...PANOLA... QUITMAN...TALLAHATCHIE...MARSHALL...LAFAYETTE...YALOBUSHA...BENTON... TIPPAH...ALCORN...TISHOMINGO...PRENTISS...UNION...PONTOTOC...CALHOUN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 012
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.